Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Getting pap smear every year. Took niaspan. Started irregular periods. Ultrasound done. Any complication?

User rating for this question
Very Good
Answered by

OBGYN, Gynecologic Oncology
Practicing since : 1984
Answered : 99 Questions
i just had a ultersound today i am 54 women i get pap smear ever year the women
who was doing the altersound kept on going in the middle of urters many times. can you tell
why . iam scared what they may had find. I was taking niaspan for my high chrolstol. before that
i have stop have periods. when i stared to take niaspan month later i stared my periord it lasted for
10 days and then everday i was spotting that when i called my doctor she said to stop taking niaspan
and she sent me to get a ultersound.
Posted Thu, 30 Aug 2012 in Head Injuries
Answered by Dr. Manjunath L Ramarajapalli 8 hours later

Thanks for the query.

Post menopausal bleeding/spotting occurs when there is endometrial pathology like endometrial hyperplasia, endometrial cancer, etc.

It would be hard to guess what was found on the ultrasound scan without looking at the reports. But with the information your provided, may be you have an endometrial (uterine) pathology. Also it could be drug induced as you were taking medication for high cholesterol. Drug induced hyperplasia of endometrium is usually reversible when person stops taking drugs.

Please discuss with the radiologist / gynecologist to know about the results. Let me know the ultrasound report and I will be able to give further information.

Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Critical Care

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor